MAUDE Adverse Event Report: ARTHREX, INC. SCORPION NEEDLE, KNEE; ORTHOPEDIC MANUAL SURG INSTR

ARTHREX, INC. SCORPION NEEDLE, KNEE; ORTHOPEDIC MANUAL SURG INSTR
Model Number SCORPION NEEDLE, KNEE
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/21/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation is in process.A follow-up report will be provided upon availability of additional information.
 
Event or Problem Description
It was reported that during an arthroscopic suturing of the meniscus surgery when inserting the suture, the puncture needle broke.All fragments were removed from the patient.According to the surgeon no harm for patient, operator or third party occurred.The surgery was finished successfully with a different device (fiberstitch).It was not necessary to do a second surgery.
 
Additional Manufacturer Narrative
Complaint allegation is confirmed.One unpackaged ar-12990n-1 knee scorpion needle was received for investigation.Visual evaluation of the returned device noted that the needle was broken at the tip.No fragments were returned for investigation.Functional testing was unable to be performed due to the damage to the device.The most likely cause for the reported failure can be attributed to user error of the device due to excessive force being used during the firing of the needle thus, breaking the needle.

Brand Name
SCORPION NEEDLE, KNEE
Common Device Name
ORTHOPEDIC MANUAL SURG INSTR
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
jared engle
8009337001
MDR Report Key20613341
Report Number1220246-2024-08415
Device Sequence Number7453001
Product Code LXH
UDI-Device Identifier00888867266520
UDI-Public(01)00888867266520(11)240411(17)290331(10)15233412
Combination Product (Y/N)N
Initial Reporter CountryPL
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 02/03/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberSCORPION NEEDLE, KNEE
Device Catalogue NumberAR-12990N-1
Device Lot Number15233412
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/23/2024
Supplement Date Received by Manufacturer01/07/2025
Initial Report FDA Received Date11/05/2024
Supplement Report FDA Received Date02/03/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured04/11/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown